MAUDE Adverse Event Report: CERENOVUS, INC. 125CM CEREGLIDE 71 CATHETER; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE

CERENOVUS, INC. 125CM CEREGLIDE 71 CATHETER; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number NIC71125C
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via electronic mail, that a 125cm cereglide 71 catheter (nic71125c / 31332257) was used for a thrombectomy procedure.During the procedure, the user reported the cereglide 71 need to be replaced with their standard catheter, because it was not possible to reach above the ophthalmic lip with cereglide.The event was initially reported as such, ¿the catheter needed to be changed from cereglide to their standard catheter, because not possible to reach above the ophthalmic lip with cereglide, this worked after changing to standard catheter.¿ on 26-aug-2024, additional information was received.Summary: per the information, the event did not result in any consequence or injury to the patient.Regarding if the event resulted in any undue procedural delay or consequence that could be considered clinically significant, it was reported, ¿slight delay in recanalization of intracranial occlusion.¿ relevant anatomical information was reported as ¿severe carotid tortuosity.¿ the device did not appear damaged at any time.A continuous flush was maintained.The patient is a 39-year-old female.No further information was made available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode is nry/qjp section e1.Initial reporter phone: (b)(6).Complaint conclusion: it was reported, via electronic mail, that a 125cm cereglide 71 catheter (nic71125c / 31332257) was used for a thrombectomy procedure.During the procedure, the user reported the cereglide 71 need to be replaced with their standard catheter, because it was not possible to reach above the ophthalmic lip with cereglide.The event was initially reported as such, ¿the catheter needed to be changed from cereglide to their standard catheter, because not possible to reach above the ophthalmic lip with cereglide, this worked after changing to standard catheter.¿ on 26-aug-2024, additional information was received.Summary: per the information, the event did not result in any consequence or injury to the patient.Regarding if the event resulted in any undue procedural delay or consequence that could be considered clinically significant, it was reported, ¿slight delay in recanalization of intracranial occlusion.¿ relevant anatomical information was reported as ¿severe carotid tortuosity.¿ the device did not appear damaged at any time.A continuous flush was maintained.The patient is a 39-year-old female.No further information was made available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31332257 number, and no non-conformances related to the malfunction were identified.Difficulty tracking a catheter through the vasculature is a known procedural occurrence.The consequences of tracking difficulty occurring during clinical use of the device are usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient anatomy, operator technique, and appropriate device selection.Therefore, the potential for patient injury/death occurring as a result of any tracking difficulty is remote.In this case, the event was reported to have resulted in an undue procedural delay that could be considered clinically significant, given the nature of the emergent thrombectomy procedure.The severity of the event is unknown.Based on the treating physician¿s assessment, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 26-aug-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A non-sterile 125cm cereglide 71 catheter was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, the presence of the hydrophilic coating was confirmed.The catheter was found to be in good normal condition (i.E., no kinks, bents, or compresses).No damages or anomalies were observed.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).The issues documented that the catheter was impossible to reach above the ophthalmic lip cannot be evaluated through functional testing since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.Additionally, there are no abnormalities or damages observed in the returned device that may have contributed or be secondary to the issue reported.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since no product defect was identified, no capa activity is required.Although no product defect was identified, the instructions for use (ifu) provides the following precaution: - do not attempt to use microcatheters without flushing first to hydrate the coating.Failure to do so may compromise the coating and lubricity of the catheter.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
125CM CEREGLIDE 71 CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20191229
Report Number3007628272-2024-00048
Device Sequence Number12796390
Product Code NRY
UDI-Device Identifier10886704085423
UDI-Public(01)10886704085423(17)270331(10)31332257
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNIC71125C
Device Lot Number31332257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/25/2024
10/01/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/26/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age39 YR
Patient SexFemale